Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 356, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 25, 2002, 11:37 AM CDT for Washington County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2002, 11:37 AM CDT (16:37 UTC)
- Expired
- Sep 25, 2002, 12:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Washington County, NE
The radar
The Omaha radar (KOAX), 22 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
094 WUUS53 KOAX 251637 SVROMA NEC177-251700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 1135 AM CDT WED SEP 25 2002 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA * UNTIL NOON CDT * AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 8 MILES WEST OF KENNARD...OR ABOUT 21 MILES NORTHWEST OF OMAHA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KENNARD AROUND 1145 AM CDT BLAIR AROUND NOON CDT IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4149 9639 4141 9632 4150 9607 4164 9620 ERVIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:00 AM CDT, 8 hours 37 minutes earlier.
Area forecast discussion, Sep 25, 3:00 AM CDT, 8 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 AM CDT WED SEP 25 2002 TIMING OF FRONT THROUGH THE FORECAST AREA WILL CONTINUE TO BE THE MAIN CONCERN THROUGH THURSDAY WITH 00Z ETA LITTLE SLOWER THAN PREVIOUS RUN IN BRINGING SYSTEM ACROSS. COLD FRONT AT 06Z EXTENDED FROM NWRN MN THROUGH SERN SD AND NWRN NEB. ELEVATED CONVECTION CONTINUED JUST EAST OF THE AREA OVER SOUTH CENTRAL IA WITH RECENT DEVELOPMENT FROM SWRN MN INTO NORTH CENTRAL NEB IN ADVANCE OF THE FRONT. MODELS FAIRLY SIMILAR IN HANDLING OF FRONT THROUGH TONIGHT WITH NORTHERN PARTS OF FA HAVING BEST CHANCE FOR PRECIP TODAY...THEN SPREADING INTO CENTRAL AND SRN PARTS OF THE AREA TONIGHT INTO THURSDAY. DUE TO SLOWER TIMING BY MODELS AND LIMITED H85 MOISTURE BY BOTH ETA AND AVN HAVE BACKED OFF ON POPS AND TIMING OF PRECIP FOR SERN AREAS TODAY AND EARLY TONIGHT. EXPECT SHARP TEMPERATURE GRADIENT ACROSS THE AREA TODAY BASED ON FRONTAL POSITION AND RAIN AREA. NOT AS GREAT A CONTRAST ON THURSDAY BUT POSITION AND EXTENT OF CLOUDS AND RAIN AGAIN HAVING MAIN IMPACT ON HIGH TEMPERATURES. ONLY MINOR CHANGES TO TEMPERATURES IN THE SHORT TERM THIS FORECAST. NO CHANGE TO EXTENDED PERIOD AT THIS TIME WITH SECONDARY PUSH OF COOLER AIR AND CHANCE OF RAIN STILL INDICATED BY AVN FOR SATURDAY. NEW MRF AND ECMWF SHOWING MORE COOL AIR COMING IN FOR THE TUE-WED PERIOD NEXT WEEK. .OMA...NONE. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 11:50 AM CDT | Severe Thunderstorm Warning | OAX | Douglas | 25 min |
| Sep 25, 12:00 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 60 min |
| Sep 25, 12:16 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 29 min |
| Sep 25, 1:01 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.